Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 20, NWS Reno, NV

August 11, 20077 counties in California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Aug 11, 2007, 2:50 PM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Aug 12, 2007, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2007, 2:50 PM PDT (21:50 UTC)
In effect from
Aug 12, 2007, 1:00 PM PDT
Expired
Aug 12, 2007, 10:00 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3031 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 112150
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
250 PM PDT SAT AUG 11 2007


CAZ270-278-NVZ450-458-120415-
/O.UPG.KREV.FW.A.0018.070812T2000Z-070813T0500Z/
/O.NEW.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
/O.CON.KREV.FW.W.0019.000000T0000Z-070812T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
250 PM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY.  A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST WINDS WILL CONTINUE GUSTING TO 35 MPH THIS AFTERNOON AND
EVENING. IN ADDITION...RELATIVE HUMIDITY WILL REMAIN IN THE
SINGLE DIGITS CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS
WILL GRADUALLY DIMINISH DURING THE EVENING HOURS WHILE AT THE SAME
TIME...RELATIVE HUMIDITIES SLOWLY INCREASE.

FOR SUNDAY...SOUTHWEST WINDS WILL INCREASE AGAIN IN THE EARLY
AFTERNOON WITH GUSTS OF 30 TO 40 MPH. RELATIVE HUMIDITIES ARE
EXPECTED TO DROP TO NEAR OR JUST ABOVE 10 PERCENT DURING THE
AFTERNOON. THIS WILL RESULT IN ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS. WINDS ARE EXPECTED TO DECREASE LATE SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271>273-120415-
/O.UPG.KREV.FW.A.0018.070812T2000Z-070813T0500Z/
/O.NEW.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-
250 PM PDT SAT AUG 11 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY. 

LOW PRESSURE OFF THE CALIFORNIA COAST WILL BRING STRONG WINDS TO
THE SIERRA SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL
STRENGTHEN BY EARLY SUNDAY AFTERNOON WITH GUSTS OF 30 TO 40 MPH
THROUGH LATE SUNDAY EVENING. IN MONO COUNTY...THE STRONGEST WINDS
ARE EXPECTED TO OCCUR NORTH OF MONO LAKE.

IN ADDITION...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 20
PERCENT IN THE SIERRA. THE COMBINATION OF LOW HUMIDITY AND GUSTY
WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING.

$$


HTTP://WEATHER.GOV/RENO/FIRE

MILNE
5 follow-up statements
000 
WWUS85 KREV 120359
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
859 PM PDT SAT AUG 11 2007

CAZ270-278-NVZ450-458-121430-
/O.EXP.KREV.FW.W.0019.000000T0000Z-070812T0400Z/
/O.CON.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
859 PM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY. 

HAVE DIMINISHED ACROSS THE REGION WITH WINDS NOW 10 MPH OR LESS
AND GUSTS LESS THAN 20 MPH. THE RED FLAG WARNING HAS EXPIRED.

ON SUNDAY...SOUTHWEST WINDS WILL INCREASE AGAIN IN THE EARLY
AFTERNOON WITH GUSTS OF 30 TO 40 MPH. RELATIVE HUMIDITIES ARE
EXPECTED TO DROP TO NEAR 10 PERCENT DURING THE AFTERNOON. THIS
WILL RESULT IN ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS.
WINDS ARE EXPECTED TO DECREASE LATE SUNDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271>273-121430-
/O.CON.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-
859 PM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY. 

LOW PRESSURE OFF THE CALIFORNIA COAST WILL BRING STRONG WINDS TO
THE SIERRA SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL
STRENGTHEN BY EARLY SUNDAY AFTERNOON WITH GUSTS OF 30 TO 40 MPH
THROUGH LATE SUNDAY EVENING. IN MONO COUNTY...THE STRONGEST WINDS
ARE EXPECTED TO OCCUR NORTH OF MONO LAKE.

IN ADDITION...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND
20 PERCENT IN THE SIERRA. THE COMBINATION OF LOW HUMIDITY AND
GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING.

$$


HTTP://WEATHER.GOV/RENO/FIRE

MILNE/WALLMANN
000 
WWUS85 KREV 120500
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
1000 PM PDT SAT AUG 11 2007

CAZ270-278-NVZ450-458-121430-
/O.CON.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
1000 PM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY. 

ON SUNDAY...SOUTHWEST WINDS WILL INCREASE AGAIN IN THE EARLY
AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS OF 30 TO 40 MPH.
RELATIVE HUMIDITIES WILL DROP TO NEAR 10 PERCENT DURING THE
AFTERNOON. THIS WILL RESULT IN ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS. WINDS ARE EXPECTED TO DECREASE LATE SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271>273-121430-
/O.CON.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-
1000 PM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY. 

LOW PRESSURE OFF THE CALIFORNIA COAST WILL BRING STRONG WINDS TO
THE SIERRA SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL
STRENGTHEN BY EARLY SUNDAY AFTERNOON WITH SPEEDS OF 15 TO 25 MPH
AND GUSTS OF 30 TO 40 MPH THROUGH LATE SUNDAY EVENING. IN MONO
COUNTY...THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF MONO
LAKE.

IN ADDITION...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND
20 PERCENT IN THE SIERRA. THE COMBINATION OF LOW HUMIDITY AND
GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING.

$$


HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 121247
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
547 AM PDT SUN AUG 12 2007

CAZ270-278-NVZ450-458-122300-
/O.CON.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
547 AM PDT SUN AUG 12 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING FOR THE DESERTS OF NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE AGAIN IN THE EARLY AFTERNOON WITH
SPEEDS OF 15 TO 25 MPH AND GUSTS UP TO 40 MPH. IN ADDITION RELATIVE
HUMIDITY WILL DROP TO NEAR 10 PERCENT. THIS WILL RESULT IN ANOTHER
DAY OF CRITICAL FIRE WEATHER CONDITIONS. WINDS ARE EXPECTED TO
DECREASE LATE THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271>273-122300-
/O.CON.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-
547 AM PDT SUN AUG 12 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING FOR THE SIERRA AND NORTHEAST CALIFORNIA FOR
GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING. 

LOW PRESSURE OFF THE CALIFORNIA COAST WILL BRING STRONG WINDS TO
THE SIERRA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL
STRENGTHEN TO SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. IN
MONO COUNTY...THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF
MONO LAKE.

IN ADDITION...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20
PERCENT IN THE SIERRA. THE COMBINATION OF LOW HUMIDITY AND GUSTY
WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EVENING.

$$


HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 122213
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
313 PM PDT SUN AUG 12 2007

CAZ270-278-NVZ458-130515-
/O.NEW.KREV.FW.A.0019.070813T2000Z-070814T0400Z/
/O.CON.KREV.FW.W.0020.000000T0000Z-070813T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
313 PM PDT SUN AUG 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH WILL
CONTINUE THROUGH LATE THIS EVENING. IN ADDITION RELATIVE HUMIDITY
WILL REMAIN BETWEEN 5 AND 15 PERCENT THROUGH MIDNIGHT.

STRONG SOUTHWEST FLOW IS EXPECTED AGAIN MONDAY WITH HUMIDITIES
AGAIN DROPPING TO BETWEEN 5 AND 15 PERCENT. AFTERNOON WINDS COULD
GUST AS HIGH AS 35 MPH DURING THE AFTERNOON AND EVENING. AS A
RESULT A FIRE WEATHER WATCH HAS BEEN ISSUED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. 

$$

CAZ271-130515-
/O.NEW.KREV.FW.A.0019.070813T2000Z-070814T0400Z/
/O.CON.KREV.FW.W.0020.000000T0000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-
313 PM PDT SUN AUG 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH WILL
CONTINUE THROUGH LATE THIS EVENING. IN ADDITION RELATIVE HUMIDITY
WILL REMAIN BETWEEN 5 AND 15 PERCENT THROUGH MIDNIGHT.

STRONG SOUTHWEST FLOW IS EXPECTED AGAIN MONDAY WITH HUMIDITIES
AGAIN DROPPING TO BETWEEN 5 AND 15 PERCENT. AFTERNOON WINDS COULD
GUST AS HIGH AS 35 MPH DURING THE AFTERNOON AND
EVENING...ESPECIALLY OVER LASSEN COUNTY. AS A RESULT A FIRE WEATHER
WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR.


$$

NVZ450-130500-
/O.CON.KREV.FW.W.0020.000000T0000Z-070813T0500Z/
WESTERN NEVADA SIERRA FRONT-
313 PM PDT SUN AUG 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH WILL
CONTINUE THROUGH LATE THIS EVENING. IN ADDITION RELATIVE HUMIDITY
WILL REMAIN BETWEEN 5 AND 15 PERCENT. WINDS ARE EXPECTED TO PICK
UP AGAIN MONDAY AFTERNOON...ALTHOUGH WINDS GUSTS ARE EXPECTED TO REMAIN
BELOW RED FLAG CRITERIA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ272-273-130500-
/O.CON.KREV.FW.W.0020.000000T0000Z-070813T0500Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
313 PM PDT SUN AUG 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

LOW PRESSURE OFF THE CALIFORNIA COAST CONTINUES TO PRODUCE STRONG
WINDS OVER THE SIERRA. WINDS GUSTING 30 TO 40 MPH WILL CONTINUE
THROUGH LATE THIS EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL REMAIN
BETWEEN 5 AND 15 PERCENT BEFORE GRADUALLY RISING LATE THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.


$$


HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 130450
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
950 PM PDT SUN AUG 12 2007

CAZ270-278-NVZ458-131430-
/O.EXP.KREV.FW.W.0020.000000T0000Z-070813T0500Z/
/O.CON.KREV.FW.A.0019.070813T2000Z-070814T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
950 PM PDT SUN AUG 12 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

SOUTHWEST WINDS HAVE DECREASED ACROSS THE AREA AT LESS THAN 10 MPH
WITH GUSTS 20 MPH OR LESS SO THE RED FLAG WARNING HAS EXPIRED.

STRONG SOUTHWEST FLOW IS EXPECTED AGAIN MONDAY WITH HUMIDITIES
AGAIN DROPPING TO BETWEEN 5 AND 15 PERCENT. AFTERNOON WINDS OF 10
TO 20 MPH COULD GUST AS HIGH AS 35 MPH DURING THE AFTERNOON AND
EVENING. AS A RESULT A FIRE WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR.

$$

CAZ271-131430-
/O.EXP.KREV.FW.W.0020.000000T0000Z-070813T0500Z/
/O.CON.KREV.FW.A.0019.070813T2000Z-070814T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-
950 PM PDT SUN AUG 12 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

SOUTHWEST WINDS HAVE DECREASED ACROSS THE AREA AT LESS THAN 10 MPH
WITH GUSTS 20 MPH OR LESS SO THE RED FLAG WARNING HAS EXPIRED.

STRONG SOUTHWEST FLOW IS EXPECTED AGAIN MONDAY WITH HUMIDITIES
AGAIN DROPPING TO BETWEEN 5 AND 15 PERCENT. AFTERNOON WINDS OF 10
TO 20 MPH COULD GUST AS HIGH AS 35 MPH DURING THE AFTERNOON AND
EVENING. AS A RESULT A FIRE WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NVZ450-130600-
/O.EXP.KREV.FW.W.0020.000000T0000Z-070813T0500Z/
WESTERN NEVADA SIERRA FRONT-
950 PM PDT SUN AUG 12 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 

SOUTHWEST WINDS HAVE DECREASED TO LESS THAN 10 MPH WITH GUSTS TO
20 MPH OR LESS SO THE RED FLAG WARNING HAS EXPIRED.

$$

CAZ272-273-130600-
/O.EXP.KREV.FW.W.0020.000000T0000Z-070813T0500Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
950 PM PDT SUN AUG 12 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 

SOUTHWEST WINDS HAVE DECREASED TO LESS THAN 10 MPH WITH GUSTS TO
20 MPH OR LESS SO THE RED FLAG WARNING HAS EXPIRED.

$$


HTTP://WEATHER.GOV/RENO/FIRE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:45 PM PDT, 5 minutes earlier.

Area forecast discussion, Aug 11, 2:45 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT SAT AUG 11 2007

.SHORT TERM...
FOR SUNDAY THROUGH TUESDAY...UPPER LOW/TROF REMAINS OFF THE PACIFIC
NW COAST WITH A STRONG AND PERSISTENT HIGH PRESSURE SYSTEM CENTERED
FROM THE FOUR CORNERS INTO THE SOUTHERN PLAINS. THIS SCENARIO WILL
KEEP SOUTHWEST FLOW ALOFT ACROSS NEVADA WITH THE STRONGEST GRADIENT
ON SUNDAY.

MONSOONAL MOISTURE WILL BEGIN TO ADVECT INTO NEVADA FROM AZ ON
SUNDAY...PUSHING INTO SOUTHERN AND CENTRAL NEVADA. BELIEVE THAT BOTH
NAM AND GFS ARE TOO FAST WITH SPREADING MOISTURE INTO WESTERN NV
SUNDAY BUT MOISTURE SHOULD BE ABLE TO SPREAD INTO REGION BY MONDAY.
MONDAY AND TUESDAY PRECIPITABLE WATER (PW) VALUES OF OVER .50 INCHES
SPREAD ACROSS ALL BUT FAR NW NEVADA WITH OVER .75 INCHES ACROSS
MINERAL AND CHURCHILL COUNTIES. THIS COMBINED WITH MARGINAL
INSTABILITY ACROSS MINERAL INTO CHUCHILL/PERSHING COUNTIES WOULD
POINT TOWARD A THREAT OF ISOLATED THUNDERSTORMS...HOWEVER THERE IS A
STRONG MID-LEVEL CAP IN PLACE AROUND 500 MILLIBARS WHICH WILL
SUPPRESS CONVECTION. WITH NO TRIGGER TO LIFT OR ERODE THIS CAP
THROUGH TUESDAY EXPECT LITTLE OR NO CONVECTION TO DEVELOP UNLESS LOW
LEVEL CONVERGENCE MAINLY ACROSS MINERAL COUNTY IS STRONG ENOUGH TO
ENHANCE FORCING/LIFT.

CURRENT FORECAST HAS ISOLATED THUNDERSTORMS IN THE MINERAL COUNTY
AREA FOR MON-TUE AND WILL LEAVE THOSE IN ALTHOUGH CONFIDENCE IS NOT
VERY HIGH THAT THEY WILL OCCUR.

EXPECT GUSTY SURFACE WINDS THROUGH THIS EVENING AND AGAIN SUNDAY
AFTERNOON AND EVENING AS SURFACE AND THERMAL GRADIENTS COMBINE WITH
STRONGER UPPER LEVEL WINDS. BY MONDAY AND TUESDAY WINDS WILL NOT BE
AS STRONG AS PACNW LOW RETROGRADES SOUTHWEST AND FOUR CORNERS HIGH
BUILDS WEST...RESULTING IN WEAKER UPPER LEVEL WINDS.

TEMPERATURES WILL REMAIN ABOVE NORMAL BY SEVERAL DEGREES THROUGH
MIDWEEK BEFORE COOLING THURSDAY AND FRIDAY. JAH

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
THE BATTLE BETWEEN THE STRONG RIDGE OVER THE SOUTH CENTRAL US AND
THE TROF MOVING INTO THE NWRN US WILL CONTINUE INTO NEXT WEEKEND.
THE GFS IS MORE AGGRESSIVE WITH THE TROF THAN THE ECMWF AND THE
ENSEMBLE MEAN...WHICH WOULD RESULT IN MORE SIGNIFICANT COOLING FOR
THURS-FRI. THE CURRENT FORECAST WILL FAVOR THE MORE MODEST COOLING
SCENARIO DUE TO THE ANOMALOUS STRENGTH OF THE RIDGE WHICH WILL BE
DIFFICULT TO DISPLACE WITH THE STORM TRACK STILL SO FAR NORTH OF THE
FORECAST AREA. TEMPS WILL STILL FALL BELOW NORMAL BY THURSDAY WITH
VALLEYS MAINLY IN THE MID-UPR 80S...FOLLOWED BY GRADUAL WARMING TO
NEAR NORMAL AGAIN BY NEXT WEEKEND...ALTHOUGH THE ECMWF DOES HINT AT
A POSSIBLE SECONDARY TROF PASSAGE SATURDAY WHICH WOULD LEVEL OFF OR
REVERSE THIS SLOW WARMING TREND BY THEN. THE STRONGEST WINDS ARE
LIKELY ON WEDNESDAY IN ASSOCIATION WITH THE COLD FRONT
PASSAGE...WITH LOCALLY BREEZY W-NW WINDS INTO THURS AS STRONGER
RIDGE WINDS FROM THE MORNING MIX DOWN INTO THE LOWER ELEVATIONS.
MODERATE WINDS WILL BE KEPT FOR FRI-SAT WITH THE POSSIBILITY OF
NUDGING UP THE SPEEDS IF THE SECONDARY TROF PASSAGE INDICATED BY THE
ECMWF IS MAINTAINED AND PICKED UP BY OTHER SOURCES OF MEDIUM RANGE
GUIDANCE.

THE ONLY THREAT OF ISOLD CONVECTION IN THE EXTENDED PERIOD WILL BE
LIMITED TO THE FAR SRN ZONES ON WED AFTERNOON WHERE SLGT INSTBY WILL
STILL BE IN PLACE BEFORE THE TROF AND COLD FRONT SWING THRU THE
REGION. VERY DRY AND STABLE AIR MASS WILL DOMINATE FROM THURS-SAT
WITH LITTLE OR NO CLOUD COVER EXPECTED. MJD
&&

.AVIATION...
VFR THRU SUNDAY. LEE SIDE SW-W WINDS WITH GUSTS AROUND 30 KT BOTH
DAYS THIS WEEKEND BTWN 22Z-04Z. WIND DIRECTION SOUTH-SSE AT TIMES AT
KRNO BEFORE 00Z EACH DAY. MJD

&&

.FIRE WEATHER...
TROUGH OF LOW PRESSURE DIVING SOUTH OUT OF THE GULF OF ALASKA TOWARD
NOR CAL COAST WHILE A WEAK LOW OFF THE BAJA COAST IS PUSHING
MONSOONAL MOISTURE NORTH INTO SOUTHERN CALIFORNIA AND SOUTHERN
NEVADA. PRESSURE GRADIENT CONTINUES TO STRENGTHEN THIS AFTERNOON AND
WILL REMAIN TIGHT THROUGH SUNDAY EVENING. LOW END RED FLAG WARNING
STILL LOOKS ON TRACK FOR THE REST OF THE AFTERNOON IN THE DESERTS TO
THE LEE OF THE SIERRA UNTIL AROUND 9 PM. GRADIENTS AND UPPER LEVEL
FLOW REMAINS STRONG SUNDAY...ALTHOUGH SOME MOISTURE IS PROGGED TO
MOVE INTO THE SOUTHERN HALF OF THE FORECAST AREA BY LATE TOMORROW
AFTERNOON. BELIEVE MODELS ARE TOO FAST IN BRINGING MOISTURE TO THE
AREA. ALSO...EXPECT LOWER LEVELS WILL REMAIN DRY WITH RHS MEETING
RED FLAG CRITERIA. THEREFORE...HAVE UPGRADED THE WATCHES FOR SUNDAY
TO RED FLAG WARNINGS. WINDS FOR MONO COUNTY LOOK TO BE STRONGEST
NORTH OF MONO LAKE AND HAVE WORDED STATEMENTS AS SUCH.

HAVE LEFT ZONES 459 AND 453 OUT OF THE THE WARNING FOR
SUNDAY...ALTHOUGH THIS SHOULD BE MONITORED AS PORTIONS OF THESE
ZONES COULD REACH RED FLAG CRITERIA. ALTHOUGH...DIDNT FEEL IT WOULD
BE WIDESPREAD ENOUGH TO WARRANT A WARNING.

WINDS DECREASE MONDAY AND TUESDAY AS RIDGE STRENGTHENS OVER THE AREA
WHILE MOISTURE INCREASES SOUTH OF HIGHWAY 50. THIS COULD LEAD TO
ISOLATED MOSTLY DRY CONVECTION. ANOTHER STRONG TROUGH TO PUSH INTO
NORTHERN CALIFORNIA AROUND THE WED-THURS TIME FRAME. THIS WILL
RESULT IN ANOTHER BOUT OF WINDS AND LIKELY LEAD TO ADDITIONAL RED
FLAG STATEMENTS.   MILNE

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ450-458.

     RED FLAG WARNING FROM 1 PM TO 10 PM PDT SUNDAY FOR NVZ450-458.

     LAKE WIND ADVISORY FROM 12 PM TO 7 PM PDT SUNDAY FOR NVZ001-002-
     004.

CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ270-278.

     RED FLAG WARNING FROM 1 PM TO 10 PM PDT SUNDAY FOR CAZ270>273-
     278.

     LAKE WIND ADVISORY FROM 12 PM TO 7 PM PDT SUNDAY FOR CAZ071>073.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:05 PM PDTRed Flag WarningREVLassen, Modoc23 hr
Aug 11, 2:37 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more28 hr

Nearby

Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.